# SDR CA080718001

- Difficulty date: July 13, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Bell 205A-1
- Aircraft time: 21,477 hours
- Engine: Lyc T5313B
- System (JASC): 6230 · Main Rotor Mast/Swashplate
- Part: Bearing
- Condition: Damaged
- Location: M/R Mast
- Part time: 6,478 hours
- Component: Mast
- Component part number: 204040366021F
- Stage of operation: HO
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) DURING HELI-PORTABLE SEISMIC DRILLING OPS, UPON DESCENT WITH AN EXTERNAL LOAD, THE MASTER CAUTION WARNING INDICATION ILLUMINATED. THE PIC CHECKED THE CAUTION PANEL TO FIND A TRANSMISSION OIL PRESSURE CAUTION LIGHT ILLUMINATED AND THE TRANSMISSION OIL PRESSURE GAUGE INDICATING ZERO PRESSURE. THE PIC DISCONTINUED ANY FURTHER OPS AND PROCEEDED TO LAND NORMALLY IN AN ADJACENT CUT BLOCK. A POST-SHUTDOWN INSPECTION BY THE AME REVEALED AN ABUNDANCE OF ALUMINUM METAL SHAVINGS IN THE OIL SYSTEM AND OIL FILTER. FURTHER DISASSEMBLY AND INSPECTION OF THE OIL SUMP SCREEN AND SUBSEQUENT REMOVAL OF THE OIL PUMP INDICATED EVEN MORE METAL SHAVINGS BUT THE ORIGIN OF THE MATERIAL COULD NOT DETERMINED.  DURING THE FIELD REMOVAL OF THE TRANSMISSION, IT WAS DISCOVERED THAT THE LOWER BEARING RACE RETAINING NUT ON THE MAST ASSEMBLY HAD BROKEN FREE OF IS TORQUE AND LOCKING DEVICE. THE NUT BACKED OFF ALL THE WAY TO THE LAST THREAD CARVING A 1 INCH DEEP GROOVE INTO THE TRANSMISSION SUMP CASE.
